MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø3.2 CALIBR L340 3FLUTE F/QUIC

SYNTHES GMBH DRILL BIT Ø3.2 CALIBR L340 3FLUTE F/QUIC
Catalog Number 03.010.060
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the distal tip was broken off.Generated fragment/s were not returned for analysis.Additionally, the remaining tip was observed twisted.Furthermore, with available evidence, misalignment can not be completely confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit ø3.2 calibr l340 3flute f/quic would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 03.010.060 lot number: 657p999 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 20 apr 2022 manufacturing site: jabil bettlach if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent the orif for proximal end humerus fracture with the drill.At the time of the distal locking, the tip of the drill was interfered with the nail.After passing through the hole, tip of the drill was broken off.The surgeon sharpened off the cortex bone with rongeur forceps luer and removed the fragment of tip of the drill.There was no fragment in the patient body was confirmed by the surgeon with the x-ray.The surgeon assumed the possible cause of the breakage was that the surgical incision was small, and sleeve was bounced back with the soft tissue.The surgeon shared the perception that if the surgeon left one of drill bit, that helps preventing interference.The surgery was successfully completed within 30mins delay.No further information is available.

Brand Name
DRILL BIT Ø3.2 CALIBR L340 3FLUTE F/QUIC
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21911472
Report Number8030965-2025-04076
Device Sequence Number8480061
Product Code HTW
UDI-Device Identifier10886982067319
UDI-Public(01)10886982067319(10)657P999
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.060
Device Lot Number657P999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight54 KG